Georgia, 2005

Heavy Rain in Georgia, June 28 to 30, 2005

June 28 to 30, 2005 · NWS JAX · 1 event in 1 county or zone

Rain amouts in 24-hrs ranged from 3-5 inches from Bruswick to St. Simons Island from 6/28-6/29.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Rain amouts in 24-hrs ranged from 3-5 inches from Bruswick to St. Simons Island from 6/28-6/29. Streets and highways were flooded in low areas, and many water logged trees fell from saturated soils. Road closures included U.S. 17 in front of the Country Hearty Inn in Brunswick and Albany Street near L Street in Brunswick. A large tree fell from saturated ground at 3323 Reynolds St. in Brunswick which damaged a fence, camper and child's playhouse.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 12:50 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 28, 12:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT TUE JUN 28 2005

.SHORT TERM...DEEP TROPICAL MOISTURE FEED CONTINUES WITH 2.3 INCH
PRECIP H2O ACROSS THE AREA. GREATEST THREAT REMAINS HEAVY RAINFALL...
ESPECIALLY IN AREAS ACROSS SE GA AND DUVAL AND NASSAU COUNTIES IN NE
FL. AS A RESULT...A FLOOD WATCH WAS HOISTED THIS MORNING VALID THRU
8 AM WED. IT IS ENTIRELY POSSIBLE THAT THIS WATCH MAY NEED TO BE
EXTENDED FOR A PORTION OF THE AREA WED MORNING. RAINFALL AMOUNTS
HAVE EXCEEDED 5 INCHES IN THE PAST 2 DAYS ACROSS MANY PORTIONS OF
THE WATCH AREA...WITH LOCALIZED AMOUNTS OVER 7 INCHES NE OF
FOLKSTON...SW OF WAYCROSS...AND ON THE WEST SIDE OF JACKSONVILLE.
MOST STRATIFORM PRECIP OVER NW ZONES...BUT ANY CONVECTION THAT FORMS
OVER THE INTERIOR OF N FL WILL ADVECT INTO SE GA ON S TO N STEERING
FLOW.

ONLY REAL CHANGE TO WX IN THE SHORT TERM IS THE ENCROACHMENT OF A
SHORTWAVE ON THU. THIS SHOULD ACT TO REDUCE POPS IN THE N ZONES...
BUT WILL PROBABLY ADD ADDITIONAL FORCING FOR PRECIP ACROSS THE
REMAINDER OF THE AREA. WILL CONTINUE TO MENTION LOCALLY HEAVY
RAINFALL FOR ALL ZONES THE NEXT 3 PERIODS. WILL CONTINUE NEAR THE
HIGH END OF MIN GUIDANCE AND LOW END OF MAX GUIDANCE TONIGHT AND
WED AS CLOUD COVER REMAINS THICK.

.LONG TERM...HAVE CONTINUED TREND OF SLIGHTLY LOWER POPS LATE IN THE
WEEK AND INTO THE WEEKEND...ESPECIALLY ACROSS THE N. HAVE NOT GONE
QUITE AS WARM AS THE GFS MOS...BUT SHOULD SEE TEMPS GET BACK INTO
THE LOWER 90S.

&&

.MARINE...SOUTHEAST FLOW WILL CONTINUE THROUGH WEDNESDAY BEFORE
BECOMING SOUTHWEST THURSDAY THROUGH THE WEEKEND. SPEEDS WILL REMAIN
BELOW 15 KNOTS AND NO HEADLINES ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  86  72  90 /  70  70  60  50
SSI  76  84  76  87 /  80  70  60  50
JAX  73  86  73  89 /  80  70  70  60
SGJ  76  86  75  85 /  60  70  70  60
GNV  72  87  73  87 /  60  70  70  70
OCF  73  88  74  86 /  60  70  70  80

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 8 AM WED DUVAL AND NASSAU.
GA...FLOOD WATCH UNTIL 8 AM WED.
MARINE...NONE.

&&

CARROLL/CAMP
Hazardous weather outlook, Jun 28, 9:36 AM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1036 AM EDT TUE JUN 28 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1036 AM EDT TUE JUN 28 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLOOD WATCH IN EFFECT UNTIL 8 AM WEDNESDAY MORNING FOR ALL OF
SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA...
...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...
...MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES...

A DEEP TROPICAL FEED FROM THE GULF OF MEXICO WILL CONTINUE
TODAY...LEADING TO WIDESPREAD SHOWERS AND THUNDERSTORM DEVELOPMENT
BY THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE
PRIMARY THREAT FROM THESE STORMS WITH AVERAGE RAINFALL OF 3
TO 4 INCHES AND ISOLATED AMOUNTS GREATER THAN 6 INCHES POSSIBLE. THE
GROUND IS SATURATED IN PORTIONS OF EXTREME NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA FROM RECENT HEAVY RAINFALL WHICH HAS ALREADY LED
TO SOME FLOODING. ANY ADDITIONAL RAINFALL WILL INCREASE
THE LIKELIHOOD OF ADDITIONAL LOCALIZED FLOODING OF NORMALLY PRONE
AREAS. MOTORISTS SHOULD BE ALERT FOR STANDING WATER ON ROADWAYS AND
SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE THE WATER
DEPTH IS UNKNOWN.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS.

WATERSPOUTS ARE POSSIBLE WITH ANY LINES OF CONVECTION OVER THE
COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH MID-WEEK...
INCREASING THE LIKELIHOOD OF LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/CAMP

In the hours before

Special weather statement, Jun 28, 10:20 AM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 AM EDT TUE JUN 28 2005

FLZ024-025-GAZ166-281600-
COASTAL CAMDEN-DUVAL-NASSAU-
1120 AM EDT TUE JUN 28 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL AND
CAMDEN COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL NOON EDT...

AT 1120 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY
RAINFALL CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
JACKSONVILLE INTERNATIONAL AIRPORT TO YULEE TO KINGS BAY NAVAL
BASE...MOVING NORTH AT 5 MPH. THIS CLUSTER OF SHOWERS WILL AFFECT
AREAS AROUND ST. MARYS...KINGS BAY BASE...YULEE...JACKSONVILLE
INTERNATIONAL AIRPORT...KINGSLAND...HARRIETTS BLUFF AND DOVER BLUFF
THROUGH NOON EDT. HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 28, 10:59 AM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1159 AM EDT TUE JUN 28 2005

FLZ024-025-GAZ166-281630-
COASTAL CAMDEN-DUVAL-NASSAU-
1159 AM EDT TUE JUN 28 2005

...A SIGNIFICANT WEATHER ALERT CONTINUES FOR NASSAU...DUVAL AND CAMDEN
COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 1230 PM EDT...

AT 1159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED ABOUT 5 MILES
NORTH OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING NORTH AT 10
MPH. THIS CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS
AROUND NASSAU VILLAGE-RATLIFF AND CALLAHAN THROUGH 1230 PM EDT.
HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY
ALONG I-95 AND U.S. HIGHWAY 17 BETWEEN YULEE AND CALLAHAN.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 28, 11:30 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT TUE JUN 28 2005

FLZ025-281700-
DUVAL-
1230 PM EDT TUE JUN 28 2005

...URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR DUVAL COUNTY
THROUGH 1 PM...

AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY
RAINFALL CENTERED OVER ARLINGTON...MOVING NORTH AT 10 MPH. THIS
CLUSTER OF SHOWERS WILL AFFECT AREAS AROUND UNF...TALLYRAND...SAN
MARCO...RIVERSIDE...DOWNTOWN JACKSONVILLE...ARLINGTON...FORT
CAROLINE AND OCEANWAY THROUGH 100 PM EDT. HEAVY RAINFALL RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY OVER AREAS
OF DOWNTOWN JACKSONVILLE AND EASTWARD ALONG THE ARLINGTON
EXPRESSWAY...INCLUDING FORT CAROLINE ROAD AND ATLANTIC AND BEACH
BOULEVARDS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 28, 11:37 AM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1237 PM EDT TUE JUN 28 2005

GAZ165-166-281715-
COASTAL CAMDEN-INLAND CAMDEN-
1237 PM EDT TUE JUN 28 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
EXCESSIVE RAINFALL VALID UNTIL 115 PM EDT...

AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY
RAINFALL CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
KINGSLAND TO 8 MILES SOUTHWEST OF BRUNSWICK...MOVING NORTH AT 10
MPH. THIS CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS AROUND
WOODBINE...KINGSLAND...COLESBURG...HARRIETTS BLUFF AND DOVER BLUFF
THROUGH 115 PM EDT. HEAVY RAINFALL RATES OF 1 TO 2 INCHES WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS...MAINLY ALONG THE I-95 CORRIDOR...U.S. HIGHWAY 17 AND DOVER
BLUFF ROAD.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 28, 1:30 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE JUN 28 2005

FLZ023>025-GAZ164-281900-
BAKER-CHARLTON-DUVAL-NASSAU-
230 PM EDT TUE JUN 28 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...BAKER...
DUVAL AND CHARLTON COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 300
PM EDT...

AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY
RAINFALL CENTERED 4 MILES EAST OF MACCLENNY...MOVING NORTH AT 10
MPH. THIS CLUSTER OF SHOWERS WILL AFFECT AREAS AROUND
MACCLENNY...GLEN ST. MARY...BALDWIN AND BRYCEVILLE THROUGH 300 PM
EDT. HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Glynn

When
June 28, 2:00 PM EST to June 30, 2:00 PM EST
Where
Glynn County, Brunswick
Reported by
NEWSPAPER
Coordinates
31.213, -81.494 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461291.